MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEDIUM-LARGE CLIP APPLIER
Model Number 420327-07
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Isi has not received the medium-large clip applier instrument involved with this complaint.If the product is received ,or if additional information is obtained, a follow-up mdr will be submitted.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No image or video clip for the reported event was submitted for review.The endowrist and single-site medium-large clip appliers are intended to be used with the da vinci system for the application of weck hem-o-lok polymer locking ligation clips for ligation of vessels and tissue bundles ranging in size from 3¿10 mm in diameter.Based on the information provided at this time, this complaint is being reported because a clip applier instrument failed to fully latch a clip closed, or incurred a failure mode that is known to impact clip application effectiveness.Deficiencies in clip application may lead to inadequate hemostasis.While there was no harm, or injury to the patient as a result of the reported instrument failure.The reported failure mode could likely cause, or contribute to an adverse event if it were to recur.In reference to the reported bleeding experienced by the patient, there is no evidence that a da vinci product caused or contributed to the bleeding.Additionally, it was confirmed that the blood loss volume was not greater than 750 ml.Follow-up was attempted, but the patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted mediastinal tumor resection surgical procedure, the customer used the medium-large clip applier instrument to address bleeding from blood vessels but when they tried to fire it, it could not be fired because the wrist part of the instrument was bent.The procedure was completed with no additional issues.Intuitive surgical, inc.(isi) followed up with the initial reporter, and obtained the following additional information: the vessel was not greater than 10 mm in diameter ,and the blood loss volume was not greater than 750 ml.The cause of the bleeding experienced by the patient is unknown, and the customer could not confirm how the bleeding was stopped.The procedure was completed with the da vinci system, and no injury occurred to the patient, other than the reported bleeding.The customer was unwilling to provide the patient demographic information, nor information about the patient's medical history, and relevant tests.
 
Additional Manufacturer Narrative
Additional information can be found in sections d4, d10, g4, g7, h2, h3, h6, h8, and h10/h11.67/4315 - intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigation did not replicate nor confirm the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests and also moved intuitively with full range of motion in all directions.The grips opened and closed properly.The grips clip test was performed and passed.No bent grips or grip misalignment was observed and the instrument was found to be fully functional.The instrument was then re-tested on an in-house system for clip application while varying the installation force onto the instrument sterile adapter (sa).The clip test passed without unintended yaw motion for both a low force install and a high force install.The clip remained installed on the tubing and did not open after it was applied.The cause of the reported issue cannot be determined since the issue could not be replicated.A review of the instrument log for the medium-large clip applier instrument associated with this event confirmed that the instrument was last used on (b)(6) 2020 on system sh1820.Per logs, the instrument has 91 uses remaining.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10591653
Report Number2955842-2020-10983
Device Sequence Number16236459
Product Code NAY
UDI-Device Identifier00886874111826
UDI-Public(01)00886874111826(10)N10190408
Combination Product (Y/N)N
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420327-07
Device Catalogue Number420327
Device Lot NumberN10190408 886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date11/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES; DA VINCI INSTRUMENTS AND ACCESSORIES